Alert archive / Idaho / Wind Advisories in 2009
Wind Advisory 2, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Feb 26, 2009, 10:29 AM MST. It took effect at Feb 26, 2009, 12:00 PM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2009, 10:29 AM MST (17:29 UTC)
- In effect from
- Feb 26, 2009, 12:00 PM MST
- Expired
- Feb 26, 2009, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 261729 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1029 AM MST THU FEB 26 2009 IDZ017-020-021-270300- /O.NEW.KPIH.WI.Y.0002.090226T1900Z-090227T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS 1029 AM MST THU FEB 26 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG SOUTHWEST WINDS WILL ACCOMPANY A COLD FRONT THIS AFTERNOON. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE INTO THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THIS WILL BE ESPECIALLY TRUE ON NW-SE ROADS CROSSING THE SNAKE RIVER PLAIN SUCH AS US HIGHWAYS 20...26...AND 93. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 26, 9:53 AM MST, 36 minutes earlier.
Area forecast discussion, Feb 26, 9:53 AM MST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 953 AM MST THU FEB 26 2009 .UPDATED DISCUSSION...SOUTH WINDS PICKING UP THIS MORNING AHEAD OF THE COLD FRONT. WINDS WILL SHIFT TO THE SW WITH THE COLD FRONT... WITH GUSTS TO 35 MPH. WIND GUSTS MAY BE FURTHER ENHANCED BY SOME OF THE CONVECTIVE ACTIVITY EXPECTED WITH THE COLD FRONT THIS AFTN. THE PRECIP WILL LIKELY CHANGE OVER TO SNOW WITH THE PASSAGE OF THE COLD FRONT...AND SOME ACCUMULATIONS ARE POSSIBLE IN THE CONVECTIVE CELLS. HAVE INCREASED THE WINDS FOR ALL THE VALLEY ZONES TODAY. HAVE ALSO RAISED MAX TEMPS TODAY IN THE SNAKE RIVER PLAIN...AS SOUTH WINDS ARE PRODUCING SOME DOWNSLOPE WARMING ALONG THE I-86-I-15 CORRIDOR. REST SAME. HEDGES .PREVIOUS DISCUSSION...SHORT TERM...TODAY THROUGH SUNDAY. VERY POTENT PACIFIC STORM SYSTEM MOVES THROUGH EASTERN IDAHO TODAY. CLOSED 500 MILLIBAR LOW TRACKS FROM WASHINGTON COAST NOW INTO NORTHEAST WYOMING BY 12Z FRIDAY AND STRONG COLD FRONT MOVES THROUGH EASTERN IDAHO FROM 10 AM THIS MORNING THROUGH 2 PM THIS AFTERNOON. EXPECT ALL PRECIPITATION TO CHANGE TO SNOW IMMEDIATELY AFTER FRONTAL PASSAGE. ENOUGH INSTABILITY TO SEE SOME ISOLATED THUNDERSTORMS ALONG COLD FRONT TODAY AS IT MOVES RAPIDLY THROUGH. POTENTIAL FOR QUICK PERIOD OF HEAVY SNOW RIGHT BEHIND FRONT AS WELL. HAVE 3 TO 7 INCHES IN THE MOUNTAINS AND 1 TO 3 INCHES IN SNAKE RIVER PLAIN. EXPECT GUSTY WINDS BEHIND THE COLD FRONT AS WELL. NO HIGHLIGHTS IN EFFECT AS SNOW AMOUNTS REDUCED A BIT DUE TO THE EXTREMELY FAST MOVEMENT OF THIS STORM...BUT TRAVEL CONDITIONS COULD BECOME QUITE HAZARDOUS IN THE LATE MORNING THROUGH AFTERNOON IN SOUTHEAST IDAHO. SNOW SHOULD TAPER OFF WEST TO EAST THIS EVENING AND MOST WILL LINGER IN THE EASTERN AND SOUTHERN HIGHLANDS WHERE SOME ADDITIONAL ACCUMULATIONS COULD OCCUR. DRY WEATHER MOVES IN WITH AN UPPER RIDGE FRIDAY THROUGH SATURDAY. SOUTHERLY FLOW WILL BRING IN MORE MOISTURE FOR SUNDAY WITH A CHANCE FOR VALLEY RAIN AND MOUNTAIN SNOW WITH TEMPERATURES WARMING BACK TO SEASONAL NORMS OR ABOVE NORMAL READINGS BY THEN. MUCH BELOW NORMAL TEMPERATURES EXPECTED FRIDAY BEHIND THE COLD FRONT. GK .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. ACTIVE SPRING-LIKE PATTERN WILL PREVAIL THROUGHOUT THE PERIOD. THE GFS/ECMWF PROGS DEPICT A SIMILAR PROGRESSION THROUGH TUESDAY BEFORE DIVERGING. THUS THE EXPECTATION AT THIS TIME IS THAT A MODEST SHORT-WAVE FEATURE WILL EJECT INLAND FROM THE BROAD TROUGH POSITIONED ALONG THE BC/PAC NW COAST SUNDAY NIGHT. MODELS ARE SHOWING UPWARDS OF 0.3 TO 0.5 INCHES OF LIQUID UNDER THE WARM SW FLOW. THUS HAVE PUSHED PRECIPITATION POTENTIAL UPWARDS AS CONFIDENCE BUILDS. A CLOSED UPPER LOW EVENTUALLY DEVELOPS WITHIN THE SRN EXTENT OF THE ERN PAC TROUGH WITH THE ECMWF PLACING THE CENTER OF THE LOW DUE WEST OF PORTLAND WHEREAS THE GFS IS FURTHER DOWN THE COAST AND WEST OF EUREKA BY 12Z TUESDAY MORNING. THUS HAVE GENERALLY MAINTAINED CHANCE POPS MONDAY/MONDAY NIGHT AS SHALLOW DOWNSTREAM RIDGE AMPLIFIES OVER FORECAST AREA AND MOIST SW FLOW CONTINUES. BEYOND TUESDAY HAVE GENERALLY MAINTAINED CLIMATOLOGICAL MENTION OF PRECIPITATION AS TIMING AND DEPICTION OF INCOMING PAC ENERGY BETWEEN ECMWF/GFS IS AT LEAST GROSSLY SIMILAR YET PROGRESSIVE/ACTIVE. HUSTON .AVIATION...SATELLITE IMAGERY SHOWING A WELL DEFINED AND TIGHTLY BOUND UPPER LOW MOVING INTO SEATTLE EARLY THIS MORNING. THE LATEST SURFACE ANALYSIS WAS ALSO SHOWING A FAIRLY DECENT TROUGH FORMING TO THE LEE OF THE CASCADES. ALL OF WHICH IS EXPECTED TO ADVANCE ESE INTO/ACROSS IDAHO TODAY EXITING EAST ACROSS THE WYOMING BORDER AFTER 06Z TONIGHT. A MODEST-STRONG SURFACE COLD FRONT IS EXPECTED TO SWEEP FROM WEST TO EAST (KBYI TO KJAC) ACROSS THE REGION BETWEEN 18Z AND 00Z WITH AMPLE DYNAMICAL FORCING TO INITIATE ISOLATED THUNDERSTORM ACTIVITY IN THE WEAKLY UNSTABLE ATMOSPHERE. MODEL CROSS SECTIONS ARE GENERALLY SHOWING A WELL DEFINED FRONTAL BOUNDARY WHICH WILL GENERALLY IMPACT TERMINALS WITH WIDESPREAD MVFR CIGS/VIS AND SCT IFR CONDITIONS IN CONVECTION/TSTMS ACCOMPANYING THE FRONTAL PASSAGE STARTING AS EARLY AS 16Z IN THE WEST FOLLOWED BY SHARPLY IMPROVING CONDITIONS WORKING FROM WEST TO EAST BETWEEN 20-24Z THIS AFTERNOON. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Feb 26, 6:00 AM MST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MST THU FEB 26 2009 IDZ017>025-031-032-271400- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 600 AM MST THU FEB 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH IDAHO TODAY AND WITH IT EXPECT SNOWFALL IN THE 3 TO 7 INCH RANGE IN THE MOUNTAINS AND 1 TO 3 INCHES IN THE SNAKE RIVER PLAIN. WINDS WILL INCREASE TO 15 TO 30 MPH BEHIND THE FRONT AND TRAVEL WILL LIKELY BECOME HAZARDOUS IN MUCH OF SOUTHEAST IDAHO LATER THIS MORNING AND AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.